advertisement
Question
Posted by: Lola | 2009-12-15

Pigmentation and waxing

I have pigmentation all around my mouth and next to my nose. My doctor recommended I use Diane 35. Will this help?
Also, I wax my upper lip, does this aggravate the pigmentation? And if it does, what are my options concerning unwanted facial hare?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Lola, thank you for the question.

One would need to determine the cause of the pigmentation before deciding on the appropriate treatment regime. If the pigmentation is caused due to acne outbreaks then Diane will help to reduce the appearance of acne and therefore reduce the inflammatory effect of these lesions (one of the reasons for pigmentation developing).

However, one would also need to consider a good topical regime to further help control pores and the sebum production as well as using a SPF several times daily (50 or higher, oil free, and must contain zinc oxide and/or titanium dioxide).

If the pigmentation is caused by sun damage or by hormonal changes (Melasma) then the use of Dianne will not help and may even aggravate the pigmentation.

Further inflammatory conditions on the skin should be avoided on the upper lip (such as waxing) as this may increase the pigmentation. Hair removing creams may be an option for you, but at the end of the day, we need to determine the cause to decide on an appropriate treatment regime.

Irrespective of the cause a daily SPF (as described above) and the use of sun avoidance (as much as possible) and topical depigmenting creams (NeoStrata’s Brightening Cream & Pigment Lightening Gel) should be where your treatment regime starts.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anti-ageing expert | 2009-12-17

Hi Lola, thank you for the question.

One would need to determine the cause of the pigmentation before deciding on the appropriate treatment regime. If the pigmentation is caused due to acne outbreaks then Diane will help to reduce the appearance of acne and therefore reduce the inflammatory effect of these lesions (one of the reasons for pigmentation developing).

However, one would also need to consider a good topical regime to further help control pores and the sebum production as well as using a SPF several times daily (50 or higher, oil free, and must contain zinc oxide and/or titanium dioxide).

If the pigmentation is caused by sun damage or by hormonal changes (Melasma) then the use of Dianne will not help and may even aggravate the pigmentation.

Further inflammatory conditions on the skin should be avoided on the upper lip (such as waxing) as this may increase the pigmentation. Hair removing creams may be an option for you, but at the end of the day, we need to determine the cause to decide on an appropriate treatment regime.

Irrespective of the cause a daily SPF (as described above) and the use of sun avoidance (as much as possible) and topical depigmenting creams (NeoStrata’s Brightening Cream & Pigment Lightening Gel) should be where your treatment regime starts.

Reply to anti-ageing expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement